Augmentin is an antibiotic used to treat bacterial infections. It is comprised of amoxicillin and clavulanate potassium. It is commonly used in toddlers and children for the treatment of otitis media (ear infections) and respiratory infections. There are some side effects associated with Augmentin what you should be aware of.
Video of the Day
Diarrhea and Diaper Rash
Diarrhea is a common problem while taking antibiotics. It usually resolves once the course of treatment has ended. This may also lead to diaper rash. The danger of prolonged diarrhea in a toddler is dehydration. Make sure to feed your child small meals more frequently and encourage fluids. You may want to use an electrolyte solution (Pedialite) to help your child remain hydrated. Use a barrier cream with each diaper change to decrease skin irritation, such as Balmex or Desitin. In the event that the rash becomes severe, contact your provider. There are prescription medications for severe diaper rash that may be able to help.
Vomiting may occur while your child is on Augmentin, putting your child at risk for dehydration. Keep your toddler on a bland diet, by feeding it small meals throughout the day. If vomiting becomes severe, and your child can not keep food down you should contact your pediatrician. He may need to change your child to a different medication.
A rash is another common side effect while using an antibiotic. If your toddler develops a rash, contact your provider. They may encourage you to use an antihistamine, such as Benadryl to alleviate symptoms. If the rash is severe and you notice your toddler is having difficulty breathing you need to seek medical attention immediately. Your child may be having a severe allergic reaction.